Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Post surgery pain on skin

lisadaylenellisadaylene Posts: 79
edited 06/11/2012 - 8:46 AM in Pain Management
I am adding a copy of this post that I put on the "recovering from surgery" forum just in case anyone on here has had this post lumbar surgery pain.
Ok, up until now, I thought that I could deal with this, hoping that it would go away slowly. I am going to contact the doctor today. It has been 12 days since my double fusion and this is the only real pain I am having. The skin continues to hurt/burn? on my butt and very top of the back of my thighs. Sometimes feels like bad sunburn, or may pins and needles. The skin is not hot to touch or red at all. It is temporary nerve damage? I have read on another web site of two people with this and it went away in about a month. Nothing I put on the skin helps at all, and I think that is because it is coming from deep down. Thank you if anyone knows what is causing this. Until this goes away it is nothing but loose flowing clothes for me.


  • lisadaylene first I would like to welcome you to the site.

    I had burning sensations on my skin, and got a script for Lidcaine patches, it helped with the burning sensation on the skin, but not with the deep pain. You might want to ask doc if the Lidocaine patches are an option for you.
  • Thank you for your quick response and I in fact have those patches in my bathroom for knee pain. I will ask the doctor's office if I can in deed use them. Thank you very much, actually I don't have deep pain, only the top of the skin, but just figured that it must be coming froom somewhere deep in the nerves because there is no redness or anything. Thanks again and thankyou for the welcome.
  • Well, the pain on my skin is still just as bad, I have tried different topical meds, no real help. Three days ago, left a message for my doctor, asking what I might use, if cortisone or some other injection or something on the skin, anything. Well, that day I was told he was in surgery, would not hear anything until next day, well, next day came, and told the nurse I am taking almost max of my dosage of meds, and still needed help. Ok, today, Friday. Called office at 7:00 am. They don't know why he has not called, I said, well here it is Friday and I need to refill those percosit to get me through the weekend without major pain, or could I come get a shot. Guess what I was told? He is not in today, and they need 48 hrs notice to refill pain meds!! Um, I said, I did call three days ago about pain, and she had the nerve to say "did you ask for more pills?" I could have crawled through the door. I had a dentist a few months ago, so worried about my painful tooth, that he called me from Washington DC to ask how I am doing, and to call me in some pain pills. A DENTIST! And here my surgery office is like "too bad". Well, my husband is on his was over there this morning, I would love to be a fly on their sterile walls when he gets there. LOL
    Thanks for letting me vent. I feel better, now where is that coffee?
  • Well, all it took was for my hubby to go down to the doctor's office, and they gave it to him no problem at all. How she could go from all huffy with me, and with an attitude, to all sweet and caring when my husband walks in, funny. but all that matters to me is my medicine and making it through the weekend.
  • I am so glad you were able to get help, even if it took sending the man down to get it ;) Probably face to face she couldn't carry on that... 48 hours bs (bs when she knew you'd been calling and not getting a response and were in pain, not that needing time to call in or hand over a script is bs)

    It's been a few days, have you heard from or seen your doctor yet or gotten a response about what you are feeling? Even if to tell you yes,come in or yes, you could use the lido patches.... which by the way, I find quite helpful. No, they aren't pain killers, but they definiely make me realize a difference when I forget them!

    I hope you are feeling better now and continue to recover quickly.
  • If you look under the heading "recovering from surgery" you will see my latest posts. I got the staples out, I am now on Lyrica, and feel so much better really fast. Pins and needles feeling is still there, but I can tell it is starting to go away. I am still on Percocet, but taking way less now. Thank you for writing to me and please take care.
  • I have now been on Lyrica for about a week. Samples, due to the fact that my insurance will not cover it. It has taken away enough of the nerve pain from my surgery that I hardly feel it unless I touch the skin in that area. But I have already noticed weight gain as so many others who have taken Lyrica. I am now trying to eat healthy, drink lots of water and walk 1/2 to 1 mile every day.
    I take atenolol for my high blood pressure and use to take Triamterene for water retention. My doctor took me off of the Triamterene just three weeks ago because my blood pressure was so low now. But I am wondering, since I still have a lot of the water pills left if they would help with the weight I have gained and am gaining from the Lyrica. Any thoughts on this?
  • Taking water pills while taking Lyrica and recovering from fusion surgery. I would ask your Dr. about this. Do talk with your Surgeon first. Best wishes for your recovery. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I just had a 4 level cervical fusion and I had the same thing. Felt like your skin was on fire at times and then again it would be pins sticking. It lasted about 3 weeks for me and is now gone. Still got the numbness around the incision, but from experience I can tell you that usually goes away over 6 months to a year.
  • Thank you for your comments. The pain is now about 80 percent gone. I have my neurontin down to one pill a day. I only feel the pain if I really rub my hand on my skin, nothing like before. Thank goodness it is almost gone because that was the worst thing that I experienced after my surgery. I am glad that it only lasted three weeks for you. I kind of think it would have helped if the doctor would have warned me about temporary nerve pain, but then again I guess that not everyone experiences it. Take care and thanks again.
  • Post Deleted. Solicitation is never permitted at Spine-Health

    Ron DiLauro, Spine-Health System Administrator 08/24/11
Sign In or Register to comment.